Depression Community
Depression and Sexuality
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Depression and Sexuality

Hello

I'm suffering from depression and anxiety.  I've been taking Celexa and Trazadone for the past 5 months.  Recently I've noticed a problem occurring that I cannot seem to explain and it's a very serious problem to me.  I'm having a problem with impotence and orgasm.  On top of that I've been questioning my sexuality.  If anyone has had a similar experience or knows a lot about depression or anxiety, please respond.

Thank You
Related Discussions
8 Comments Post a Comment
Blank
Avatar_f_tn
Celexa killed my libido, I'm still on trazadone and on a different type of AD med, and it's back!
Blank
Avatar_m_tn
seritonin can kill libido

had the same problem with effexor.
As for sexuality, I heard somewhere that sexuality is a continuim. We are not 100% hetero or homo. Heteros have some homo. Homos have some hetero. But they are still hetero or homo.
But when you are desperate to get off, sometimes you'll try anything. So change meds. Maybe wellbutrin.
For me it made a big difference.Like day and night.







Blank
Avatar_m_tn
I have found that just about every SSRI SNRI and Tri-cyclic antidepressant has sexual side effects. I have been on many and they all caused this issue with Libido.

I can't really say that any one was worse than the other in that respect.

This sexual side effect is probably the one side effect of these meds that is almost universal. I have met very few people on any antidepressant that has not had issues to some degree or another with lower Libido associated with antidepressants.

The good news is that the drug companies are activly working to develope antidepressants that do not have this side effect. Only time will tell if they are as effective as current drugs.

As for questioning your sexuality.... Do you mean questioning your sexual orientation?
Questioning of your sexual orientation is not a side effect of antidepressants as far as I know.
Blank
190673_tn?1259206866
When you say "KILLED YOUR LIBIDO" I hope not permanently. I suffer 5 years from sexual side effects and have changed many meds but no help. I'm trying to quit completely.

About sexuality, IDK if meds can make you question it but I heard mental illness' such as depression can.
Blank
Avatar_m_tn
I was taking welbutrin and effexor.
I'm still taking welbutrin, but I just got off of effexor.

Effexor is a seratonin boosting drug. Soon after I stopped taking effexor, my sex drive came back.

I don't know if this is related to your situation, but it might,
depression and stress also kill labido?

Blank
919239_tn?1269398258
After trying every anti-depressant that you could name with 0 results, I had my testosterone checked. (3 times) I found that I am at the very low range for "normal" in my age group. This Sunday 6-7-09 I started testosterone injections. Too early to tell any results, but I felt like I was at the end of my rope. You may want to have your testosterone checked.  I hope this is my answer. Best Wishes, turbo88
Blank
Avatar_m_tn
everyone questions their sexuality...it's just that most don't admit it. i don't believe in an 'orientation'...whatever you want is what you want and it can change quite easily. i see nothing odd about that.

as for the libido issue......everyone else answered that pretty clearly.
Blank
Avatar_m_tn
Hey I feel the need to respond here even though it's 3/4 years on. I have been on effexor for a little over a month and I am having the exact same side effects. First, it was a loss of interest in sex most of the time (not always). I have identified as heterosexual all my life and now I am questioning my sexuality as well?! Could this be a confusion caused by not having that familiar pull towards the opposite sex? I still can't deny that men are attractive to me. Now I think women might be too?!
Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
guru6464 joined this community
Welcome them!
1 hr ago
2020005_tn?1396821681
Blank
KTowne commented on photo
7 hrs ago
2020005_tn?1396821681
Blank
KTowne commented on photo
7 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
Depression Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY